Format

Send to

Choose Destination
See comment in PubMed Commons below
Dermatology. 2005;211(2):159-61.

Drug-induced hypersensitivity syndrome due to carbamazepine associated with reactivation of human herpesvirus 7.

Author information

1
Department of Dermatology, Nihon University School of Medicine, Tokyo, Japan. hhara@med.nihon-u.ac.jp

Abstract

We report a 63-year-old Japanese man with epilepsy who developed skin eruptions, liver dysfunction, high fever, leukocytosis and atypical lymphocytosis 4 weeks after he had started taking carbamazepine. Titers of human herpesvirus 7 (HHV-7)-specific IgG antibodies were significantly increased and HHV-7 DNA was detected in his serum by polymerase chain reaction. These findings suggested that reactivation of HHV-7 could contribute to the development of drug-induced hypersensitivity syndrome.

PMID:
16088166
DOI:
10.1159/000086449
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for S. Karger AG, Basel, Switzerland
    Loading ...
    Support Center